Missouri, 2022Drought in Missouri, November 1 to 30, 2022
November 1 to 30, 2022 · NWS SGF · 24 events in 24 counties and zones
Extreme (D3) Drought conditions continued across portions of southwestern Missouri. Drought conditions saw some improvements across portions of the southwest Missouri Ozarks during the month of November.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 350
- Property damage
- $13 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme (D3) Drought conditions continued across portions of southwestern Missouri. Drought conditions saw some improvements across portions of the southwest Missouri Ozarks during the month of November. By the last week of November, the US Drought Monitor had designated around 34 percent of the area as being in moderate drought (D1) to significant drought (D4). Across the Ozarks, the month started with 23 counties in Severe Drought (D2) to Significant Drought (D4), by the end of the month 7 counties were in (D2) Severe drought or greater with Extreme Drought (D3) in 3 counties. The Significant Drought (D4) had improved falling to Extreme Drought (D3) by the end of the month across the Missouri Ozarks. The primary impacts of the drought continued to occurred in the agricultural communities. Hay growth was impacted along with reports of crop failures, dry stock ponds and low flows on some streams and rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 31, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 31, 10:50 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1150 PM CDT Mon Oct 31 2022
...Updated 06Z Aviation Discussion...
Key Messages:
1. Warm and dry conditions through Friday.
2. Widespread beneficial rainfall expected Saturday into Sunday.
.SHORT TERM...(This evening through Friday)
Despite the cloud cover, fog, and light rain this morning,
fantastic weather evolved across the area as skies cleared and
temperatures warmed into the 60s and 70s. A major pattern change
was underway, which will bring temperatures into the 70s on an
afternoon basis through Friday, while overnight lows cool into the
40s and 50s.
A large upper level disturbance will take a southern track along
Interstate 20 through the work week, keeping all active weather
across the Deep South. No hazardous weather is expected through
Friday.
.LONG TERM...(Friday night through Monday)
Models have been very consistent with developing a large closed
off mid-latitude cyclone over the Mountain West by Thursday. This
feature will progress eastward and draw deep moisture northward from
the Gulf of Mexico, setting the stage for some much needed
rainfall across the eastern Plains and Missouri Ozarks region.
This rain is most likely to spread into southeast Kansas and
western Missouri by Saturday morning, and slowly advance eastward
through the Ozarks. It's possible that rainfall rates will be high
at times given the signal for a Caribbean plume of moisture that
is expected to feed into the cyclone. Given the ongoing drought
conditions and low streamflows, we are not messaging any flooding
at this time. The progressive nature of the system overall would
limit rainfall amounts to a certain degree. However, this rainfall
will still be substantial toward improving the ongoing drought.
We will need to monitor model trends regarding instability. If
sufficient instability can evolve across the region, then
organized storms would be possible given the shear and large scale
ascent expected. Sometimes instability can be difficult to come by
with vertically stacked and closed off systems like this.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1150 PM CDT Mon Oct 31 2022
High confidence in VFR conditions prevailing through the TAF
period. Winds remain light out of the south/southwest around 5
knots or less through the early morning, becoming 5 to 10 knots
through the late morning into the afternoon. Dry weather continues
with plenty of sunshine.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Perez
Hazardous weather outlook, Oct 31, 6:50 PM CST, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
750 PM CDT Mon Oct 31 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
750 PM CDT Mon Oct 31 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Saturday.
Rain and thunderstorm chances will increase late Friday night
into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez
Drought, Vernon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Vernon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the far southwestern corner of the county as remaining in Extreme (D3) Drought with the remainder of the county in Severe (D2) Drought to Abnormally Dry (D0) in the far northern portion of the county. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, Barton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the western third of the county as remaining in Extreme (D3) Drought with the remainder of the county in Severe (D2) Drought. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, Jasper
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jasper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the far northwestern corner of the county as remaining in Extreme (D3) Drought with the remainder of the county in Severe (D2) Drought. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, Newton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the northwestern half of the county as remaining in Severe (D2) Drought with the remainder of the county in Moderate (D1) Drought to Abnormally Dry (D0) conditions. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, McDonald
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McDonald forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the far western portion of the county as remaining in Severe (D2) Drought with the remainder of the county from Severe (D2) Drought to no drought in the far eastern parts of the county. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, Dade
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the far western portion of the county as remaining in Severe (D2) Drought with the remainder of the county in Moderate (D1) Drought. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, Lawrence
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Drought conditions continued across the region through the month of November though rainfall through the month allowed for some improvement in drought conditions. The US Drought Monitor indicated the far northwestern corner of the county as remaining in Severe (D2) Drought with the remainder of the county in Severe (D2) Drought to no drought in the far southeastern portion of the county. Impacts across the region were primarily felt in larger scale agriculture including row crops and hay. Farm and stock ponds saw some improvements ground water levels and reservoirs. Monetary losses will be included in future reported when the drought ends and loses are assessed.
Drought, St. Clair
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Property damage
- $1.5 million
- Reported by
- Drought Monitor
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
Drought conditions improved across St. Clair County by the end of November. The US Drought Monitor indicated that moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Cedar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cedar forecast zone
- Property damage
- $1.7 million
- Reported by
- Drought Monitor
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
Drought conditions improved across Cedar County by the end of November. The US Drought Monitor indicated that moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Polk
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Polk forecast zone
- Property damage
- $2.1 million
- Reported by
- Drought Monitor
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Dallas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Property damage
- $500,000
- Reported by
- Drought Monitor
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Pulaski
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pulaski forecast zone
- Property damage
- $300,000
- Reported by
- Drought Monitor
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Maries
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Maries forecast zone
- Property damage
- $300,000
- Reported by
- Drought Monitor
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Miller
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Miller forecast zone
- Property damage
- $900,000
- Reported by
- Drought Monitor
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Howell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Howell forecast zone
- Property damage
- $1.1 million
- Reported by
- Drought Monitor
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Oregon
- When
- November 1, 12:00 AM CST to November 30, 12:00 AM CST
- Where
- Oregon forecast zone
- Property damage
- $350,000
- Reported by
- Drought Monitor
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Greene
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Greene forecast zone
- Property damage
- $1.2 million
- Reported by
- Drought Monitor
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Hickory
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hickory forecast zone
- Property damage
- $350,000
- Reported by
- Drought Monitor
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Moderate (D1) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Webster
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Webster forecast zone
- Property damage
- $1.3 million
- Reported by
- Drought Monitor
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Camden
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Camden forecast zone
- Property damage
- $400,000
- Reported by
- Drought Monitor
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Laclede
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Laclede forecast zone
- Property damage
- $600,000
- Reported by
- Drought Monitor
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Phelps
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Phelps forecast zone
- Property damage
- $250,000
- Reported by
- Drought Monitor
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Douglas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Douglas forecast zone
- Injuries
- 350 direct, 0 indirect
- Reported by
- Drought Monitor
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
Drought, Barry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Barry forecast zone
- Property damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
Drought conditions improved across Morgan County by the end of November. The US Drought Monitor indicated that Abnormally Dry (D0) drought conditions remained at the end of the month after several rainfall events helped ease drought conditions below severe (D2) drought levels. Impacts across the region were primarily felt in larger scale agriculture with farm and stock ponds low but improved. Dry conditions caused grasses to dry and significantly impact hay production causing losses in hay cutting. Many farmers saw impacts to row crops such as soy beans, corn and other specialty crops.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Idaho, November 1 to 2, 2022$191,000 · 64 kt wind · 5 events
- Drought in Oklahoma, November 1 to 15, 202248 events
- Drought in California, November 1 to 30, 202240 events
- Drought in Nebraska, November 1 to 30, 202227 events
- Drought in Oklahoma, November 1 to 30, 202225 events
- Drought in Tennessee, November 1 to 30, 202223 events
- Drought in Kansas, November 1 to 30, 202222 events
- Drought in Kentucky, November 1 to 30, 202222 events
- Drought in Nebraska, November 1 to 30, 202221 events
- Drought in South Dakota, November 1 to 30, 202220 events
- Drought in Texas, November 1 to 30, 202220 events
- Drought in Illinois, November 1 to 30, 202219 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065535, 1065536, 1065537, 1065538, 1065539, 1065540, 1065541, 1065542, 1065543, 1065544, 1065545, 1065546, 1065548, 1065549, 1065550, 1065551, 1065552, 1065553, 1065554, 1065555, 1065556, 1065557, 1065558, 1065560.